MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404032
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown.It was reported that the device was not used past its expiry date.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 20, 2018 that an accumax 550 laser fiber was opened for use in a procedure performed on (b)(6) 2018.Reportedly, the laser unit used was dornier medialix h20 console.According to the complainant, during preparation and outside the patient, the operator of the device noted that the aiming beam was coming out from the middle of the fiber and not from the tip.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 550 laser fiber was opened for use in a procedure performed on (b)(6) 2018.Reportedly, the laser unit used was dornier medialix h20 console.According to the complainant, during preparation and outside the patient, the operator of the device noted that the aiming beam was coming out from the middle of the fiber and not from the tip.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
One accumax 550 laser fiber was received for evaluation.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared used.Additional examination under magnification revealed that the pattern on the tip face was consistent with slight degradation.There was no damage along the body of the fiber and to the fiber face within the sma connector.Functional examination revealed that the ¿attach laser fiber¿ message cleared from the console after attachment indicating that the fiber was recognized by the laser.The aiming beam exiting the distal tip was bright, clear and slightly scattered with effective transmission of 90.1%.The condition of the returned device does not confirm that light came out from the middle of the fiber and not from the tip.Therefore, based on all gathered information, the reported issue was unable to be confirmed.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7414237
Report Number3005099803-2018-01091
Device Sequence Number1372809
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberM0068404032
Device Catalogue Number840-403
Device Lot NumberC000004848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer03/20/2018
06/01/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date04/12/2018
06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1